Alert archive / New York / Small Craft Advisories in 2021
Small Craft Advisory 115, NWS New York, NY
NWS New York, NY issued this small craft advisory at Dec 18, 2021, 3:31 AM EST. It took effect at Dec 19, 2021, 12:00 AM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2021, 3:31 AM EST (08:31 UTC)
- In effect from
- Dec 19, 2021, 12:00 AM EST
- Expired
- Dec 20, 2021, 3:22 AM EST
- In force
- 27 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
814 WHUS71 KOKX 180831 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 331 AM EST Sat Dec 18 2021 ANZ353-355-182215- /O.NEW.KOKX.SC.Y.0115.211219T0500Z-211220T0500Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 331 AM EST Sat Dec 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST SUNDAY NIGHT... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Sandy Hook NJ to Moriches Inlet NY out 20 nm. * WHEN...From midnight tonight to midnight EST Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-182215- /O.NEW.KOKX.SC.Y.0115.211219T0500Z-211220T0900Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 331 AM EST Sat Dec 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST MONDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...From midnight tonight to 4 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ331-332-335-338-340-345-182215- /O.NEW.KOKX.SC.Y.0115.211219T1100Z-211220T0500Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 331 AM EST Sat Dec 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From 6 AM Sunday to midnight EST Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
6 follow-up statements
740 WHUS71 KOKX 182035 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 335 PM EST Sat Dec 18 2021 ANZ353-355-191100- /O.CON.KOKX.SC.Y.0115.211219T0500Z-211220T0500Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 335 PM EST Sat Dec 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EST SUNDAY NIGHT... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Sandy Hook NJ to Moriches Inlet NY out 20 nm. * WHEN...From midnight tonight to midnight EST Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-191100- /O.CON.KOKX.SC.Y.0115.211219T0500Z-211220T0900Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 335 PM EST Sat Dec 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM EST MONDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...From midnight tonight to 4 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ331-332-335-338-340-345-191100- /O.CON.KOKX.SC.Y.0115.211219T1100Z-211220T0500Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 335 PM EST Sat Dec 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From 6 AM Sunday to midnight EST Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
935 WHUS71 KOKX 190209 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 909 PM EST Sat Dec 18 2021 ANZ353-355-191515- /O.CON.KOKX.SC.Y.0115.211219T0500Z-211220T0500Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 909 PM EST Sat Dec 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST SUNDAY NIGHT... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Sandy Hook NJ to Moriches Inlet NY out 20 nm. * WHEN...Until midnight EST Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-191515- /O.CON.KOKX.SC.Y.0115.211219T0500Z-211220T0900Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 909 PM EST Sat Dec 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 4 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ331-332-335-338-340-345-191515- /O.CON.KOKX.SC.Y.0115.211219T1100Z-211220T0500Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 909 PM EST Sat Dec 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas around 2 feet expected. * WHERE...Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From 6 AM Sunday to midnight EST Sunday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
734 WHUS71 KOKX 190819 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 319 AM EST Sun Dec 19 2021 ANZ353-355-192200- /O.CON.KOKX.SC.Y.0115.000000T0000Z-211220T0500Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 319 AM EST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Sandy Hook NJ to Moriches Inlet NY out 20 nm. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-192200- /O.CON.KOKX.SC.Y.0115.000000T0000Z-211220T0900Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 319 AM EST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 4 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ331-332-335-338-340-345-192200- /O.CON.KOKX.SC.Y.0115.211219T1100Z-211220T0500Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 319 AM EST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt. * WHERE...Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
589 WHUS71 KOKX 192027 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 327 PM EST Sun Dec 19 2021 ANZ353-355-200500- /O.CON.KOKX.SC.Y.0115.000000T0000Z-211220T0500Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 327 PM EST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Sandy Hook NJ to Moriches Inlet NY out 20 nm. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-200500- /O.CON.KOKX.SC.Y.0115.000000T0000Z-211220T0900Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 327 PM EST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WHAT...North winds 15 to 25 kt and seas 3 to 6 feet. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 4 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ331-332-335-338-340-345-200500- /O.CON.KOKX.SC.Y.0115.000000T0000Z-211220T0500Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 327 PM EST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
815 WHUS71 KOKX 200400 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1100 PM EST Sun Dec 19 2021 ANZ331-332-335-338-340-345-200500- /O.CAN.KOKX.SC.Y.0115.000000T0000Z-211220T0500Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 1100 PM EST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Occasional gusts up to 25 kt possible for another 1 to 2 hours. $$ ANZ353-355-200900- /O.EXT.KOKX.SC.Y.0115.000000T0000Z-211220T0900Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1100 PM EST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Sandy Hook NJ to Moriches Inlet NY out 20 nm. * WHEN...Until 4 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-200900- /O.CON.KOKX.SC.Y.0115.000000T0000Z-211220T0900Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 1100 PM EST Sun Dec 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 feet. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 4 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
781 WHUS71 KOKX 200822 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 322 AM EST Mon Dec 20 2021 ANZ350-353-355-200930- /O.CAN.KOKX.SC.Y.0115.000000T0000Z-211220T0900Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 322 AM EST Mon Dec 20 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have subsided this morning. An occasional gust to 25 kts may still be possible over the next few hours. $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 1:01 AM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Dec 18, 1:01 AM EST, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service New York NY 101 AM EST Sat Dec 18 2021 .SYNOPSIS... High pressure builds across northern New England tonight. A low pressure system approaches late tonight and impacts the region Saturday into Saturday night. Fair weather along with more seasonable temperatures are currently expected for next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... The forecast is on track. This update accounts for the latest observations of temperature and dew point. Temperatures for much of the area are slow to fall off and dew points remain generally in the teens and low 20s, much drier than expected at this point. Increasing clouds are expected tonight ahead of an approaching low pressure system. Have slowed down the timing of the precip a bit from previous forecast. Saturation will occur aloft and then gradually work its way down to the surface. This process may take some time as lingering surface ridging and the dry low level air will need to be overcome before any measurable precip can make it to the ground. Temperatures will fall into the 30s inland and into the upper 30s to around 40 closer to the coast. If any precip does make it to the surface before sunrise, it would be in the form of light rain across most of NE NJ, the NYC metro, and Long Island. Further inland, a light mix of snow, sleet and/or rain is possible but likely will not be measurable. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/... Minor wintry event forecast for Saturday across the interior. A low pressure system developing over the Mid-Mississippi River Valley tonight approaches on Saturday. The systems warm front will gradually approach from the south in the morning helping to bring some enhanced warm advection. A strong jet streak also amplifies to our north, but the majority of the large scale lift from this will go towards helping support the deepening of the low pressure area itself. The main concern with this system is the potential for a period of wintry precip across the Lower Hudson Valley and interior Connecticut. The first challenge is how quickly measurable precip breaks out. The dry air and lingering surface ridging will create a difficult initial environment for precip, but it should be overcome by saturation from aloft down towards the ground and wet-bulbing. The wet-bulb cooling will also help lower surface temperatures into the lower 30s inland once the precip is able to become steadier. Widespread precip should develop from southwest to northeast across the area during the morning hours and continue into the afternoon. Initially, think the PTYPE across the interior will be in the form of mainly sleet given a rapidly developing warm nose between 5 and 10 kft. Any wetbulb cooling of this layer could support a brief period of light snow mixed with sleet, but the strengthening SW flow aloft will only push warmer air back into this layer. Closer to the CT coast, a mixture of rain and sleet is possible at the onset Saturday morning. The precip processes across the interior should then help bring temperatures down close to freezing for some of the higher elevations and normally colder spots, especially in Orange and Putnam counties, and in northern Fairfield and northern New Haven. The warm advection should transition the sleet to a mixture of freezing rain and sleet to freezing rain in the afternoon. However, it should be noted temperatures look marginal and have actually trended a bit warmer in the 12z model suite. There is no advection of cold and dry air at the surface from the north as the afternoon wears on. This should help limit the freezing rain process. Antecedent warm ground temperatures should also play a role in limiting any impacts. The other issue is that the potential for freezing rain looks to be mainly isolated and on elevated surfaces in a surface environment with marginal temperatures. If our current forecast temperatures are a degree or two too cold, then the PTYPE would become just a plain cold rain for much of the interior in the afternoon. There is model support for this scenario and have noted a trend in today's guidance (FV3, GFS, ECMWF, RGEM) for the main low to track further northwest before shifting towards the coast (an unfavorable pattern for wintry weather here). Also of note is the NBM conditional probability of freezing rain has trended down in recent runs. Another concern is that some of the high res guidance indicates the precip struggling to become widespread and heavy enough to help keep the surface temperatures at freezing on top of not having a true dry/cold advection source to lock the cold in place. For the above reasons and in collaboration with neighboring offices, have elected to not issue a winter weather advisory and continue to mention a light glaze of ice in the HWO. For the rest of the area including urban NE NJ, NYC metro, Long Island, and coastal CT, mainly light rain is forecast for the duration of the event. By late Saturday afternoon and evening, the entire region should be seeing light rain and there is some potential the coastal areas could see some breaks in the rain in the afternoon and evening. Liquid equivalent amounts range from around a quarter of an inch near the coast to about a half inch inland. Total snow/sleet of less than an inch expected inland with a light glaze of ice possible in isolated higher elevation and normally colder spots. The low pressure pulls away from the area Saturday night. Some wrap around precip is possible, but temperature profiles look too warm to support anything more than some plain rain. Drier air will quickly return as the low departs bringing an end to the precip overnight. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... The models suggest a generally zonal pattern thru next Fri. The fcst is close to the NBM with minor local adjustments. A weak frontal sys exits on Sun, with any lingering rain progged to end in the mrng hours. A mid 1020s high then builds in thru Mon keeping the area dry. The high quickly transitions offshore Mon ngt with a return swly llvl flow developing, which is why the NBM was used attm for Tue lows despite the generally colder MEX guidance. Milder on Tue with this sw flow persisting. Late Tue into Thu dry per the 12Z model consensus. This would be the period to watch for any change in the modeling with the pattern consisting of low pres in the sern conus and shrtwv energy traversing the nrn stream. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... High pressure weakens as a warm front approaches from the southwest today, and a weak area of low pressure slides overhead this evening. VFR early this morning, giving way to MVFR conditions by mid morning, and then IFR conditions this afternoon. Precipitation is possible after 09Z, but better chances after 12Z. Light rain is expected for the city terminals and Long Island, with a mix of rain and sleet most everywhere else. KSWF may see a mix of snow and sleet and become MVFR with the onset of precipitation early this morning. There may also be a brief period of freezing rain at KSWF in the late morning into early afternoon, but confidence not high enough to include in the forecast. Any frozen precipitation is expected to change over to plain rain late this afternoon. A period of LIFR conditions possible this evening as weak surface low pressure may move over the region, before gradual improving conds after midnight from w to e in wake of cold frontal passage. NW winds 5 to 10 kt gradually backing to the NW, N, then NE through this morning. Winds become E by late morning less than 10kt. Low pressure slides overhead Saturday evening with winds possibly becoming light and variable before predominantly becoming NW after midnight. NW winds increase to gusts 20-25kt late tonight into Sunday morning. NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... VFR conds likely for morning push, with IFR/LIFR likely for evening push. Northerly winds 5-10kt for morning push, with light and variable for evening push. Winds (less than 10kt) may veer E to S to W/SW KJFK this evening, while KLGA/KEWR/KTEB may back E to NE to N and then to W/SW this evening. Timing of flight category changes may be off by an hour or two today. Wind direction changes may be off by an hour or two, and low confidence wind forecast for 00z to 05z period. .OUTLOOK FOR 06Z TONIGHT THROUGH WEDNESDAY... .Late Tonight...Conditional improving to VFR, and NW gusts increasing to 20 to 25 kt by daybreak. .Sunday...VFR. NW wind gusts 20-25 kt during the day. .Monday-Wednesday...VFR. Detailed information, including hourly TAF wind component forecasts, can be found at: https:/www.weather.gov/zny/n90 && .MARINE... Seas have fallen below 5 feet and the SCA has been cancelled. Winds and seas remain below SCA levels through Saturday. Low pressure passing offshore late Saturday night may bring wind gusts on the ocean 20-25 kt and a Small Craft may be needed, especially for the waters east of Moriches Inlet. A sca may be needed for all waters on Sun with moderate nwly winds developing. Cond improve on Mon with high pres building in. An increase in swly winds on Tue seas approaching 5 ft on the ocean, especially ern zones. Winds and seas on Wed expected to remain blw sca lvls attm. && .HYDROLOGY... No hydrologic impacts are expected through next week. && .CLIMATE... Record highs for Friday December 17th... EWR | 66/2000 BDR | 61/2000 NYC | 62/2000 LGA | 62/2021 JFK | 61/2021 ISP | 62/1984 && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...JMC/DS NEAR TERM...DS/MET/MW SHORT TERM...DS LONG TERM...JMC AVIATION...NV/MW MARINE...JMC/DS/MET HYDROLOGY...JMC/DS CLIMATE...
Hazardous weather outlook, Dec 17, 3:43 PM EST, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service New York NY 343 PM EST Fri Dec 17 2021 CTZ005>007-NJZ002-NYZ067-068-182045- Northern Fairfield-Northern New Haven-Northern Middlesex- Western Passaic-Orange-Putnam- 343 PM EST Fri Dec 17 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A low pressure system will bring a light wintry mix of sleet and snow to the region Saturday morning then a mixture of sleet, freezing rain, and plain rain Saturday afternoon. Less than an inch of snow and sleet accumulation is possible and isolated colder spots Saturday afternoon could see a light glazing of ice. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ008>012-NJZ004-006-103>108-NYZ069>075-078>081-176>179-182045- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Rockland-Northern Westchester- Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 343 PM EST Fri Dec 17 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-182045- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 343 PM EST Fri Dec 17 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
Nearby
Small Craft Advisories in New York, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.